MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION NEUROFAX; NEUROFAX ELECTROENCEPHALOGRAPH

NIHON KOHDEN CORPORATION NEUROFAX; NEUROFAX ELECTROENCEPHALOGRAPH
Model Number EEG-1200A
Medical Device Problem Codes No Audible Alarm (1019); Alarm Not Visible (1022); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the event marker alarms feature e12notify and annot would randomly stop alarming visually and audibly for the eeg1200a systems.The workaround was restarting the study every couple of hours to keep the button working.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Attempt # 1: 11/20/2023 emailed the customer for the patient information: no reply was received.Attempt # 2: 11/27/2023 emailed the customer for the patient information: the customer responded with as much patient information that they could.
 
Event or Problem Description
The customer reported that the event marker alarms feature e12notify and annot would randomly stop alarming visually and audibly for the eeg1200a systems.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: on (b)(6)2023, the customer reported that the event marker alarms feature e12notify and annot would randomly stop alarming visually and audibly for the eeg1200a systems.The workaround was restarting the study every couple of hours to keep the button working.No patient harm was reported.Follow up notes: on (b)(6)2023, ts contacted the customer and discovered that the system was working well but stopped working after the sixth hour.After troubleshooting, it was suspected that the customer's antivirus may have blocked the executables for e12notify and annotation.On (b)(6)2023, ts gathered logs for all three machines and discussed them with the customer, who suggested that the issue may be related to shift changes and the checking of system mark buttons.On (b)(6)2023, our neurology engineering services (nes) technician offered to remotely investigate the issue, but the customer asked if upgrading drivers would help.The nes technician recommended upgrading the drivers but was unsure if this was the cause of the issue.After three attempts to follow up with the customer, there was no response, and it is unclear whether the issue was resolved.Investigation summary: nihon kohden was unable to determine a root cause.A possible root cause may be attributed to antivirus issues.Typically, these issues occur due to the antivirus blocking certain important files or programs.Nihon kohden (nk) does not manage exclusions, and customers must set the appropriate exclusions to avoid interfering with nihon kohden products.Our nes technician followed up with the customer on multiple occasions to offer guidance, but the customer did not respond.Although there was patient involvement, there was no injury, no harm, nor any adverse event due to the reported issue.During the review of the device history for the reported issue, it was discovered this device was installed on (b)(6)2020.We found three similar issues for similar devices (product id: a/dell-7050sff-w10) with separate serial numbers that occurred at this facility around the same time frame.These similar complaints were discovered over the past four years and are as follows: ticket(b)(4).(reported on (b)(6)2023 for serial number (b)(6), ticket (b)(4).(reported on (b)(6)2023 for serial number (b)(6), and ticket(b)(4).(reported on (b)(6)2023 for serial number (b)(6).A review of historical data does not reveal a significant trend that would contribute to component failure that is related to the design or manufacturing of the device.Moreover, since (b)(6)2023, no further similar issues have been reported by this facility for this device.Nk will continue to monitor trends for this device and facility for similar complaint issues.Attempt # 1: (b)(6) 2023 emailed the customer for the patient information: no reply was received.Attempt # 2: (b)(6) 2023 emailed the customer for the patient information: the customer responded with as much patient information that they could.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Udi related data quality updates.Corrected information: d1 brand name: corrected the brand name from eeg-1200a to neurofax.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the production identifier (pi) information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.

Brand Name
NEUROFAX
Common Device Name
NEUROFAX ELECTROENCEPHALOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18239127
Report Number8030229-2023-03923
Device Sequence Number7160626
Product Code OLT
UDI-Device Identifier04931921110904
UDI-Public(01)04931921110904
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080546
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEG-1200A
Device Catalogue NumberEEG-1200A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer02/16/2024
02/16/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date02/19/2024
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age33 YR
Patient SexFemale
Patient RaceWhite